MAUDE Adverse Event Report: BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Catalog Number D139505
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Cardiac Tamponade (2226)
Date of Event 05/26/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.An analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a nonischemic ventricular tachycardia ablation and the patient experienced cardiac tamponade that required pericardiocentesis and cardiac arrest that required cpr and impella placement.The patient died.During the procedure, alcohol ablation was performed into a septal perforator vein and the patient coded after this.The reporter stated that cpr (cardiorespiratory resuscitation) was performed on the patient and an impella was placed and the patient stabilized at this point.They checked on intracardiac echocardiography and confirmed that there was no effusion, and the patient was sent to the icu (intensive care unit).At some point in the night, the patient developed a pericardial effusion.The patient coded while in the icu and required cpr, the patient got tamponade and required a tap.The patient was brought to the cath lab to get tapped and 455 ml were drained during the pericardiocentesis.After the tap was completed, the patient was moved to the icu and was still unstable and the family withdrew care.They think something happened when they did cpr or when they tried to place the swan-ganz bedside due to having difficulty.Radiofrequency ablation did occur, but only in the right ventricle and prior to the alcohol ablation.They do not believe it was procedural related.The physician¿s opinion on the cause of death was due to the injection of etoh (ethyl alcohol) into a septal perforator branch of the coronary sinus caused the patient to go into cardiogenic shock.He injected 10ml and then injected another 10ml which was when the patient's blood pressure dropped.Activated clotting time was in the 300s during procedure.The optrell mapping catheter was exchanged one time in the rv (right ventricle) for the ablation catheter.Only mapping with the optrell was performed in the lv (left ventricle) via a retrograde approach.No ablation was performed in the lv.There was no transseptal puncture performed during the procedure.There were 14 radiofrequency ablations performed during the procedure.There was no evidence of steam pop.The irrigation flow setting was nominal qdot settings.Catheter settings on the generator were correct and there were no issues with flow rate change at the start of ablation.There was no error message observed on biosense webster equipment during the procedure.Force visualization features used were vector, dashboard, and visitag.Parameters for stability were 3mm range, 4sec, 25% with 4 grams, 3mm tag size.No additional filter was used with the visitag.Color options used prospectively was fti.

Brand Name
QDOT MICRO
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key25628106
Report Number3013300026-2026-02010
Device Sequence Number5866028
Product Code OAE
UDI-Device Identifier10846835016758
UDI-Public10846835016758
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD139505
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2026
Initial Report FDA Received Date06/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Life Threatening; Required Intervention; Hospitalization;
Patient Age72 YR
Patient SexMale
Patient Weight75 KG
Patient EthnicityNon Hispanic